Ask a doctor

What Can I Do for a Burn from 25% TCA Peel?

last month i had a 25% TCA chemical peel on my arm. and my lower arm has a big dark brown blotches. Does Post Inflammatory Hyperpigmentation clear on its own? If so how long would that take? And is there anything i can do to speed up the process? can i use Retin-A and Hydroquinone 4% or unitone 4 also I heard about Contractubex gel or what can i do? Please, give me an advice on what to do? Help Me I'm Tired of Feeling Bad :(

Doctor Answers (2)

Darker Skin after peel

+2

Lighter or darker color after a peel is an expected side-effect/complication. Using fading creams helps, as do very light sequential peels with the same acids. You should definitely be in touch with your treating physician, as he or she should be very aware of these possible changes and have strategies in place for helping you.

Miami Dermatologist

Hyperpigmentation (discoloration) post TCA Peel

+1

It is very possible to have persistent hyperpigmentation (browning) of the treated areas after having a TCA peel, especially in darker skin types.  First and foremost, I would contact your physician who performed the peel as he or she may have very helpful and specific treatment protocols for post-peel hyperpigmentation. That being said, as you are already a month out, I would suggest starting a topical bleaching regimen that includes hydroquinone and topical tretinoin (RetinA), both of which are prescription topical treatments.  I would also recommend strict sun avoidance as any sun exposure will delay the healing, and continuous bland emolliation to hydrate the skin. 

Web reference: http://www.barnettdermatology.com/conditions.php?id=19

New York Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.